Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor withdrawal - very bad news

Posted by sp on January 23, 2005, at 19:17:32

In reply to Re: Effexor withdrawal - very bad news sp, posted by dancingstar on January 23, 2005, at 19:04:58

> Did you read this link? You ARE DEFINITELY NOT ALONE :-):
>
> http://www.dr-bob.org/tips/split/Antidepressant-discontinua.html
>
> PARTIAL QUOTATION:
>
> "Date: Fri, 31 May 1996 22:20:42 -0500
> From: gsdavids@niagara.com (George Davidson)
> Subject: Antidepressant discontinuation reactions
>
> "I see all sorts of strange complaints from stopping SSRIs too soon. These include mood disturbance, psychotic features such as illusions or frank hallucinations, extreme agitation, and severe malaise.
>
> "Irritability and "over-reacting" don't suprise me in the least, and I find the story as you present it quite consistent with SSRI sudden-withdrawal syndrome. Having learned the hard way how terrible the effects of suddenly stopping SSRIs and venlafaxine (Effexor) can be I now routinely urge all my patients to come off these drugs gradually. I have seen the worst reactions from paroxetine (Paxil), but I have seen them in all the SSRIs. It is claimed that they ar more frequent in drugs with a short half-life -- certainly it doesn't seem to happen with fluoxetine (Prozac), to my knowledge. I have seen the withdrawal sydrome at low doses, like Paxil 20 mg and even Zoloft 50 mg.
>
> "If in doubt that a symptom is due to SSRI withdrawal, just give a test dose and see if the symptoms soon disappear. It has been said on Psychopharmacology Tips that one dose of Prozac, due to its long half-life, can stop the SSRI withdrawal syndrome. The one time I tried this, it did not work, and I needed to give the Prozac daily for a week, then once every 2 days, etc."
>
>
Thank You! I read that but apparently missed the delusion and hallucination part. I guess I'll just keep on every day and give my brain time to heal. It does seem that every day gets a little better. To be honest, I think I'm feeling sorry for myself. And, I think I have the right to feel this way with what I am ( and all of you other luckies)are going through. I have to say that when I was taking the Effexor, things seemed ok and I NEVER would have guessed this to happen. S


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:sp thread:1016
URL: http://www.dr-bob.org/babble/20050119/msgs/446450.html